I am type 2 diabetic and have been on several different diabetic medicines and none of them have worked. So now trying the Metformin, was wondering why I am having rapid heart rate and nervousness and tightening in my chest, I am on 125mcg. of Levothyroxine for my throid, could this be a cause, could someone get bac to me on these questions, I am a female of64 yrs. with a history of heart problems,Liver Transplant and other medical conditions. Thank You JoAnne
I have been on Metformin ER for over 5 years. I have been on Synthroid for over 20 years.
I go to an endocrinologist to monitor both my thyroid and my diabetes 2 because I learned the hard way that the thyroid levels do indeed need to be watched carefully, especially as we age. I have an excellent primary care doctor, but he does not do this as well as the endocrinologist. My thyroid med has been lowered several times in the past 5 years, but I am 79 years old and this is pretty normal.
Too much thyroid med has caused the rapid heart beat and other symptoms you described. It also caused a pounding in my ears when I was lying down. I think you should check this with your doctors.
It could be the side effects of the meds that you take, ran a check on the Interactions Checker:
Applies to: levothyroxine, metformin
MONITOR: The efficacy of oral hypoglycemic agents and insulin may be diminished by certain drugs, including thiazides and other diuretics, corticosteroids, estrogens, progestins, thyroid hormones, human growth hormone, phenothiazines, atypical antipsychotics, sympathomimetic amines, protease inhibitors, phenytoin, megestrol, danazol, isoniazid, asparaginase, pegaspargase, diazoxide, temsirolimus, as well as pharmacologic dosages of nicotinic acid and adrenocorticotropic agents. These drugs may interfere with blood glucose control because they can cause hyperglycemia, glucose intolerance, new-onset diabetes mellitus, and/or exacerbation of preexisting diabetes.
MANAGEMENT: Close clinical monitoring of glycemic control is recommended if these drugs are coadministered with antidiabetic agents. Likewise, patients should be observed for hypoglycemia when these drugs are withdrawn from their therapeutic regimen. Dose adjustments of the hypoglycemic agent may be required.
Recommend that you talk to the doctor who prescribed the meds either to change the dose or alter dosage, take care & be well.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
In the light of the meds & vitamins that I am taking, what combinations would you recommend and whe?
Posted 2 Sep 2010 • 1 answer
Posted 20 Aug 2011 • 1 answer
Posted 4 Sep 2011 • 2 answers
Posted 16 Oct 2012 • 4 answers
Posted 15 Nov 2014 • 1 answer